MAUDE Adverse Event Report: COOK INC COONS INTERVENTIONAL WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC COONS INTERVENTIONAL WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number N/A
Medical Device Problem Code Uncoiled (1659)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/15/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A review of the complaint history, device history record, manufacturing instructions, quality control, and visual inspection of the returned device was conducted during the investigation.The device was returned used.The wire guide could not be removed.The wire was uncoiled as it exited the proximal end of the catheter.The distal tip was floppy and a bend was noted 1cm from the tip.There is no evidence to suggest the finished product was not made to specifications.Review of the device history record of the finished product shows no nonconforming events that would contribute to this failure mode.There were no other reported complaints for this lot number.Based on the information provided and the results of our investigation, a definitive root cause could not be determined.Per the quality engineering risk assessment, no further action is warranted.Monitoring will continue to be performed for similar complaints.
 
Event or Problem Description
It was reported that during a routine fistulogram procedure with a guide wire in place and a kumpe catheter, the wire began to uncoil while removing the catheter back over the wire.Everything was removed to end the procedure and a temporary dialysis access port was placed due to the patient's vasospasm condition.

Brand Name
COONS INTERVENTIONAL WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6751584
Report Number1820334-2017-02117
Device Sequence Number725300
Product Code DXQ
UDI-Device Identifier00827002026216
UDI-Public(01)00827002026216(17)211003(10)7279379
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberTHSF-35-180-COONS
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/25/2017
Initial Report FDA Received Date07/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1